Alert archive / West Virginia / Flash Flood Watches in 2012

Flash Flood Watch 11, NWS Charleston, WV

May 22, 201217 counties in West Virginia; Lawrence County, Kentucky; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this flash flood watch at May 22, 2012, 3:35 AM EDT for 17 counties in West Virginia; Lawrence County, Kentucky; Buchanan County, Dickenson County, Virginia. It took effect at May 22, 2012, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 22, 2012, 3:35 AM EDT (07:35 UTC)
In effect from
May 22, 2012, 12:00 PM EDT
Expired
May 22, 2012, 9:58 PM EDT
In force
10 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Lawrence County, KY, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Clay County, WV, Harrison County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Taylor County, WV, Upshur County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 23 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WGUS61 KRLX 220735
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
335 AM EDT TUE MAY 22 2012

KYZ105-VAZ003-004-WVZ005-006-013>015-024>028-030>040-046-047-
221545-
/O.NEW.KRLX.FF.A.0011.120522T1600Z-120523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
335 AM EDT TUE MAY 22 2012

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...LAWRENCE KY. IN SOUTHWEST 
  VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA... 
  BARBOUR...BOONE...BRAXTON...CABELL...CLAY...FAYETTE... 
  HARRISON...KANAWHA...LEWIS...LINCOLN...LOGAN...MCDOWELL... 
  MINGO...NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...RANDOLPH... 
  TAYLOR...UPSHUR...WAYNE...WEBSTER AND WYOMING. 

* FROM NOON EDT TODAY THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS TODAY WILL BE VERY SLOW MOVING. THIS
  WILL ALLOW FOR HEAVY RAINFALL AMOUNTS. IF SEVERAL STORMS MOVE
  OVER THE SAME AREA...FLASH FLOODING COULD RESULT. DEPENDING ON
  THE AREA...RAINFALL IN EXCESS OF 1.5 TO 2 INCHES IN AN HOUR
  COULD CAUSE PROBLEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
265 
WGUS61 KRLX 221531
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 AM EDT TUE MAY 22 2012

KYZ105-VAZ003-004-WVZ005-006-013>015-024>028-030>040-046-047-
222345-
/O.CON.KRLX.FF.A.0011.120522T1600Z-120523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
1131 AM EDT TUE MAY 22 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND 
  DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... 
  CABELL...CLAY...FAYETTE...HARRISON...KANAWHA...LEWIS... 
  LINCOLN...LOGAN...MCDOWELL...MINGO...NICHOLAS...POCAHONTAS... 
  PUTNAM...RALEIGH...RANDOLPH...TAYLOR...UPSHUR...WAYNE... 
  WEBSTER AND WYOMING. 

* UNTIL 10 PM EDT THIS EVENING

* SHOWERS AND THUNDERSTORMS TODAY WILL BE VERY SLOW MOVING. THIS
  WILL ALLOW FOR HEAVY RAINFALL AMOUNTS. IF SEVERAL STORMS MOVE
  OVER THE SAME AREA...FLASH FLOODING COULD RESULT. DEPENDING ON
  THE AREA...RAINFALL IN EXCESS OF 1.5 TO 2 INCHES IN AN HOUR
  COULD CAUSE PROBLEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
551 
WGUS61 KRLX 221836
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT TUE MAY 22 2012

KYZ105-WVZ005-006-013>015-027-028-221945-
/O.CAN.KRLX.FF.A.0011.000000T0000Z-120523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-CLAY-BRAXTON-
INCLUDING THE CITIES OF...LOUISA...KENOVA...CEREDO...WAYNE...
HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...CLAY...
SUTTON...GASSAWAY...BURNSVILLE
236 PM EDT TUE MAY 22 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND WEST
VIRGINIA HAS BEEN CANCELLED. THE HEAVIEST SHOWERS AND STORMS IN
THESE AREAS HAVE WEAKENED. LIGHT TO MODERATE RAIN IS STILL
FALLING...BUT THE THREAT OF WIDESPREAD FLASH FLOODING HAS
DECREASED. 

$$

VAZ003-004-WVZ024>026-030>040-046-047-230200-
/O.CON.KRLX.FF.A.0011.000000T0000Z-120523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
236 PM EDT TUE MAY 22 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHWEST VIRGINIA...BUCHANAN AND 
  DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...FAYETTE... 
  HARRISON...LEWIS...LOGAN...MCDOWELL...MINGO...NICHOLAS... 
  POCAHONTAS...RALEIGH...RANDOLPH...TAYLOR...UPSHUR...WEBSTER 
  AND WYOMING. 

* UNTIL 10 PM EDT THIS EVENING

* SHOWERS AND THUNDERSTORMS TODAY WILL BE VERY SLOW MOVING. THIS
  WILL ALLOW FOR HEAVY RAINFALL AMOUNTS. IF SEVERAL STORMS MOVE
  OVER THE SAME AREA...FLASH FLOODING COULD RESULT. DEPENDING ON
  THE AREA...RAINFALL IN EXCESS OF 1.5 TO 2 INCHES IN AN HOUR
  COULD CAUSE PROBLEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
721 
WGUS61 KRLX 230158
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
958 PM EDT TUE MAY 22 2012

VAZ003-004-WVZ024>026-030>040-046-047-230300-
/O.CAN.KRLX.FF.A.0011.000000T0000Z-120523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
958 PM EDT TUE MAY 22 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST
VIRGINIA HAS BEEN CANCELLED. MOST OF THE HEAVIEST RAINFALL HAS MOVED
EAST OF THE WARNED AREA. THOUGH A FEW THUNDERSTORMS REMAIN ACROSS
EASTERN PARTS OF THE AREA...THIS ACTIVITY IS NOT EXPECTED TO PERSIST
AND CAUSE A FLASH FLOOD THREAT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 22, 1:09 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 22, 1:09 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
109 AM EDT TUE MAY 22 2012

.SYNOPSIS...
WEAK COLD FRONT SLOWLY PUSHES EASTWARD OVERNIGHT. UPPER AIR SYSTEM
SLOWLY DRIFTS BY...JUST TO OUR SOUTH PROVIDING SLOW MOVING CONVECTION
THROUGH WEDNESDAY. WARMER AND DRIER AIR FOR THE END OF WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1030 PM UPDATE...TRIMMED POPS BACK OVERNIGHT AND INTO THE EARLY
MORNING HOURS AS IT APPEARS THAT MUCH OF THE SHOWER/THUNDERSTORM
ACTIVITY WILL WANE WITH THE LOSS OF DAYTIME INSTABILITY...NEARLY
MOIST ADIABATIC TEMP PROFILES...AND NO REAL DEEP LAYER MOISTURE
PRESENT. COVERAGE OF PRECIP IN FACT ALREADY BEGINNING TO DISSIPATE
OVERALL FROM EARLIER THIS EVENING...THOUGH SOME SHOWER AND
THUNDERSTORM ACTIVITY CONTINUES TO FORM OUT TO THE WEST OF THE
FORECAST AREA AND ALONG AN OUTFLOW BOUNDARY LOCATED JUST TO THE
EAST OF CRW DOWN TOWARDS BKW. ALSO REDUCED THREAT OF THUNDER AFTER
06Z OVERNIGHT FOR SAME REASONS MENTIONED.

PREVIOUS DISCUSSION...LATEST SURFACE MAP SHOWS A WEAK COLD FRONT WAS
LOCATED JUST TO OUR WEST. A WEAK AREA OF LOW PRESSURE WAS ALSO TO
OUR EAST. THIS FEATURE WAS RESPONSIBLE FOR CLOUDS AND SPRINKLES
ACROSS PORTIONS OF THE EASTERN WV PANHANDLE AS WELL AS PORTIONS OF
NORTH- CENTRAL WV.

OTHER STORMS HAD DEVELOPED ACROSS PORTIONS OF EASTERN KENTUCKY AND
THE WV MOUNTAIN COUNTIES.

THE COLD FRONT SHOULD EAST INTO THE REGION TONIGHT. MODELS
INDICATE AN UPPER LEVEL TROF WILL DEEPEN JUST TO OUR WEST TONIGHT
WITH MOST OF THE MODELS INDICATING AN UPPER LOW WILL DEVELOP. THE
NAM IS THE QUICKEST DEVELOPING A CLOSED LOW TO OUR SOUTHWEST AS
EARLY AS 12 UTC TUESDAY.

EXPECT SHOWER AND STORM CHANCES WILL INCREASE ACROSS THE
MOUNTAINS AND ACROSS PORTIONS OF SOUTHEAST OHIO...NORTHEAST
KENTUCKY AND THE SOUTHERN COALFIELDS THRU THE LATE EVENING HOURS.

IN RESPONSE TO THE COLD FRONT AND THE UPPER TROF...PRECIPITATION
CHANCES SHOULD THEN DEVELOP ACROSS MUCH OF THE REGION TONIGHT.

AS UPPER LEVEL TROF/LOW DRIFTS EAST ON TUESDAY...ALL OF THE MODELS
AS WELL AS HPC 6-HR QPF PRODUCT INDICATE MEASURABLE RAIN WILL BE A
GOOD BET ACROSS THE MOUNTAIN COUNTIES AND THE ADJACENT COUNTIES BY
TUESDAY AFTERNOON.

USED A BLEND OF MET/MAV GUIDANCE FOR LOWS TONIGHT. TEMP GUIDANCE
IS QUITE DIFFERENT FOR HIGHS ON TUESDAY...WITH THE DISCREPANCY A
DIFFERENCE OF 9 DEGREES AT KCRW. BECAUSE OF CLOUDS AND PRECIP...
WENT CLOSER TO THE COOLER MET NUMBERS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
EVEN THOUGH WE ARE NOT 70 DEW POINT AIR /SURFACE DEW POINTS INTO THE
LOWER 60S/ THE PRECIPITABLE WATER DOES GET OVER 1.25 INCHES.  AM
CONCERNED ABOUT THE SLOW MOVEMENT ON ANY SHOWERS DURING THIS ENTIRE
TIME FRAME. THE MID LEVEL STEERING CURRENTS ARE MOSTLY UNDER 10
KNOTS.  CERTAINLY NO DEFINITE BOUNDARIES TO FINE TUNE THE POPS...BUT
STILL THINKING MORE TOWARD THE MOUNTAINOUS COUNTIES FROM SOUTHWEST
VIRGINIA.  WILL INCLUDE A HAZARD FOR WATER...JUST IN CASE THERE ARE
REPETITIVE SHOWERS OVER THE SAME BASIN.

HAVE THE HIGHER POPS TUESDAY NIGHT IN THE 60 TO 70 PERCENT RANGE
TUESDAY NIGHT...BUT STILL TRYING TO HOLD ONTO SOME LIKELY 60 POPS
OVER THE WV MOUNTAINOUS COUNTIES ON WEDNESDAY.

ALSO TRIED TO KEEP MOUNTAIN MAXIMUM TEMPERATURES ON THE LOW SIDE OF
GUIDANCE WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LAST OF THE WEAKENING AND SLOW MOVING MID LEVEL TROF INCHING TO OUR
NE ON THURSDAY.  A BIT CONCERNED THERE WAS STILL SOME SE COMPONENT
TO THE LOW LEVEL WINDS EARLY ON THURSDAY.  SO LEAVING SOME 20 TO 30
POPS IN WV AND SW VA.

AIR CONTINUES TO WARM UP AND DRY OUT...BUT HAVE NO PROBLEMS LEAVING
SOME SLIGHT CHANCE POPS INTO SATURDAY OVER THE MOUNTAINOUS
COUNTIES.

OUR ATTENTION WILL GRADUALLY SWITCH FROM THE EAST TO THE NORTH.
WITH 500 MB RIDGE BUILDING TO OUR WEST...SOME GREAT LAKE CONVECTION
MAY KEEP DOWN SE AROUND THAT RIDGE OVER SATURDAY THROUGH SUNDAY
PERIOD.  TRIED TO KEEP THAT CONVECTION TO OUR NORTH ON
SATURDAY...BUT WITH SOME 20/30 POPS BACK IN WV BY SUNDAY.

500 MB RIDGE MAY BE WEAKENING BY MONDAY MEMORIAL DAY.  BUT NO
ORGANIZED FRONT EXPECTED TO BE NEAR.  SO ONLY SLIGHT CHANCE POPS IN
THE HEAT OF THE DAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THE ATMOSPHERE IS SATURATED WITH MOISTURE AT MOST LEVELS. THIS WILL
ALLOW FOR SOME CONTINUED CONVECTION THROUGH THE PERIOD...WITH BEST
COVERAGE DURING THE AFTERNOON AND EVENING HOURS. AREAS RECEIVING
RAINFALL COULD FORM SOME NOCTURNAL FOG BOTH EARLY THIS MORNING AND
TUESDAY NIGHT. OUTSIDE OF THE FOG AND CONVECTION...VFR CONDITIONS
WILL GENERALLY PREVAIL.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SHOWERS/STORMS COULD VARY. WITH THE
ATMOSPHERE SATURATED AT MOST LEVELS...CLOUD DECKS COULD FORM AT
UNEXPECTED LEVELS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              TUE 05/22/12
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    L    L    H    H    H    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H

AFTER 06Z WEDNESDAY...
BRIEF IFR POSSIBLE IN THUNDERSTORMS INTO WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/KTB
NEAR TERM...JSH/50
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...RPY
Hazardous weather outlook, May 21, 3:19 PM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT MON MAY 21 2012

VAZ003-004-WVZ033>035-221930-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
319 PM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING SHOWERS OR THUNDERSTORMS COULD CAUSE FLASH FLOODING. IF
THE THREAT INCREASES FLASH FLOOD WATCHES OR WARNING MAY BE POSTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SLOW MOVING SHOWERS OR THUNDERSTORMS COULD STILL BE AROUND ON
TUESDAY AND TUESDAY NIGHT...THAT MAY CAUSE FLASH FLOODING. IF THE
THREAT INCREASES FLASH FLOOD WATCHES OR WARNING MAY BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101-103-OHZ066-067-075-076-083>087-WVZ009>011-017-019-221930-
GREENUP-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-
319 PM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ102-105-WVZ024-025-221930-
CARTER-LAWRENCE KY-MINGO-LOGAN-
319 PM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING SHOWERS OR THUNDERSTORMS COULD CAUSE FLASH FLOODING. IF
THE THREAT INCREASES FLASH FLOOD WATCHES OR WARNING MAY BE POSTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SLOW MOVING SHOWERS OR THUNDERSTORMS COULD STILL BE AROUND ON
TUESDAY...THAT MAY CAUSE FLASH FLOODING. IF THE THREAT INCREASES
FLASH FLOOD WATCHES OR WARNING MAY BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ005>008-013>016-018-020-026>032-221930-
WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-
DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
319 PM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY INTO WEDNESDAY...SLOW MOVING SHOWERS OR THUNDERSTORMS
COULD CAUSE FLASH FLOODING. IF THE THREAT INCREASES FLASH FLOOD
WATCHES OR WARNING MAY BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ036>040-046-047-221930-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
319 PM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY INTO WEDNESDAY NIGHT...SLOW MOVING SHOWERS OR THUNDERSTORMS
COULD CAUSE FLASH FLOODING. IF THE THREAT INCREASES FLASH FLOOD
WATCHES OR WARNING MAY BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:21 PM EDTSpecial Weather StatementRLXWyoming84 min
May 22, 1:37 PM EDTSpecial Weather StatementRLXWood3 hr
May 22, 1:42 PM EDTSpecial Weather StatementRLXPocahontas2 hr
May 22, 4:44 PM EDTSpecial Weather StatementRLXRaleigh46 min
May 22, 5:27 PM EDTSpecial Weather StatementRLXRaleigh48 min
May 22, 6:37 PM EDTSpecial Weather StatementRLXRandolph38 min

Nearby

Flash Flood Watches in West Virginia, 2012Flash Flood Watches in Virginia, 2012Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.